| Catalog Number |
AB35W05100135 |
| Medical Device Problem Code |
Burst Container or Vessel (1074)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
07/29/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
It was reported that the physician intended to use an evercross pta balloon to treat a moderately calcified, slightly tortuous, calcified 50% stenotic lesion in the mid superficial femoral artery(sfa).There was no damage noted to the packaging and there were no issues noted when removing the device from the tray/hoop.The device was prepped with no issue identified.No embolic protection was used.The device was inflated with a syringe.The device did not pass through a previously deployed stent, however, resistance was encountered but no excessive force used on advancing the device to the target lesion.It was reported that the balloon burst during inflation to 7atm.All fragments of the balloon were retrieved.A non-medtronic balloon was used to complete the procedure without any problem.No patient injury was reported.
Additional Manufacturer Narrative
Device evaluation: the evercrosss dilatation catheter was returned with in a biohazard zip bag.Within the zip bag, the device was within its shelf box, within its inner label pouch and transportation hoop.No ancillary devices or cine images from the procedure were received for evaluation.The evercrosss was removed from the packaging and inspected.The balloon segment was inspected, and the balloon show signs of previous inflation.The catheter was flushed until clear fluid was observed exiting the distal end of the catheter.A 0.035¿ guidewire was loaded with ease through the distal tip and out the proximal hub luer lock with ease.A 10cc water filled syringe was attached to the inflation lumen luer lock on the y-manifold.A vacuum could be pulled and maintained.The syringe was pressurized no inflation of the balloon chamber was noted.A 20cc water filled syringe with manometer was attached to the inflation lumen luer lock on the y-manifold and attempted tp pressurized to 18atm (rated burst pressure of the dilatation catheter.A bubbly leak was observed within the guidewire lumen chamber within the y-manifold (luer).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Additional information: the balloon remained intact and was removed from the patient without intervention.Device removed safely.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.